Abstract and Applied Analysis

A Continuous Trust-Region-Type Method for Solving Nonlinear Semidefinite Complementarity Problem

Ying Ji, Tienan Wang, and Yijun Li

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We propose a new method to solve nonlinear semidefinite complementarity problem by combining a continuous method and a trust-region-type method. At every iteration, we need to calculate a second-order cone subproblem. We show the well-definedness of the method. The global convergent result is established.

Article information

Abstr. Appl. Anal., Volume 2014, Special Issue (2014), Article ID 589731, 9 pages.

First available in Project Euclid: 6 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Ji, Ying; Wang, Tienan; Li, Yijun. A Continuous Trust-Region-Type Method for Solving Nonlinear Semidefinite Complementarity Problem. Abstr. Appl. Anal. 2014, Special Issue (2014), Article ID 589731, 9 pages. doi:10.1155/2014/589731. https://projecteuclid.org/euclid.aaa/1412606936

Export citation


  • M. S. Gowda and Y. Song, “On semidefinite linear complementarity problems,” Mathematical Programming. A Publication of the Mathematical Programming Society, vol. 88, no. 3, pp. 575–587, 2000.
  • M. Shibata, N. Yamashita, and M. Fukushima, “The extended semidefinite linear complementarity problem: a reformulation approach,” in Nonlinear Analysis and Convex Analysis, W. Takahashi and T. Tanaka, Eds., pp. 326–332, World Scientific, Singapore, 1999.
  • X. Chen and P. Tseng, “Non-interior continuation methods for solving semidefinite complementarity problems,” Mathematical Programming. A Publication of the Mathematical Programming Society, vol. 95, no. 3, pp. 431–474, 2003.
  • P. Tseng, “Merit functions for semi-definite complementarity problems,” Mathematical Programming, vol. 83, no. 2, pp. 159–185, 1998.
  • Z. H. Huang and J. Y. Han, “Non-interior continuation method for solving the monotone semidefinite complementarity problem,” Applied Mathematics and Optimization, vol. 47, no. 3, pp. 195–211, 2003.
  • N. Yamashita and M. Fukushima, “A new merit function and a descent method for semidefinite complementarity problems,” in Reformulation: Nonsmooth, Piecewise Smooth, Semismooth and Smoothing Methods, M. Fukushima and L. Qi, Eds., vol. 22, pp. 405–420, Kluwer Academic, Dordrecht, The Netherlands, 1999.
  • S.-J. Qu, M. Goh, and X. Zhang, “A new hybrid method for nonlinear complementarity problems,” Computational Optimization and Applications, vol. 49, no. 3, pp. 493–520, 2011.
  • Y. Ji, K.-C. Zhang, S.-J. Qu, and Y. Zhou, “A trust-region method by active-set strategy for general nonlinear optimization,” Computers & Mathematics with Applications, vol. 54, no. 2, pp. 229–241, 2007.
  • C. Kanzow, “Some noninterior continuation methods for linear complementarity problems,” SIAM Journal on Matrix Analysis and Applications, vol. 17, no. 4, pp. 851–868, 1996.
  • F. Palacios-Gomez, L. Lasdon, and M. Engquist, “Nonlinear optimization by successive linear programming,” Management Science, vol. 28, no. 10, pp. 1106–1120, 1982.
  • J. Z. Zhang, N.-H. Kim, and L. Lasdon, “An improved successive linear programming algorithm,” Management Science, vol. 31, no. 10, pp. 1312–1331, 1985.
  • C. Kanzow, C. Nagel, H. Kato, and M. Fukushima, “Successive linearization methods for nonlinear semidefinite programs,” Computational Optimization and Applications, vol. 31, no. 3, pp. 251–273, 2005.
  • A. Fischer, “Solution of monotone complementarity problems with locally Lipschitzian functions,” Mathematical Programming, vol. 76, no. 3, pp. 513–532, 1997.
  • K. C. Toh, R. H. Tutuncij, and M. J. Todd, SDPT3 version 3.02-a MATLAB software for semidefinite-quadratic-linearprogramming, 2002, http://www.math.nus.edu.sg/$\sim\,\!$mattohkc/ sdpt3.html.
  • Z. S. Yu, “A descent algorithm for the extended semidefinite linear complementarity problem,” International Journal of Nonlinear Science, vol. 5, no. 1, pp. 89–96, 2008. \endinput